MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRACOR MARKER; BREAST TISSUE MARKER

BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRACOR MARKER; BREAST TISSUE MARKER
Model Number SMUC10H
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Reaction, Injection Site (2442)
Date of Event 08/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the sample was not returned for evaluation.Therefore, the investigation is inconclusive for the reported reaction issue.Per the reported event details, the patient stated she has not been able to wear metal jewelry for years however no confirmation of any allergies was provided.Per the instructions for use, the device contains a resorbable polyglycolic acid (pga) pad, one biodur 108 wireform, and one interwoven polyvinyl alcohol (pva) polymer.Additionally, the ifu states, "patients with a known hypersensitivity to the materials listed in the device description may suffer an allergic reaction to this implant".Therefore it is likely patient factors contributed to this event.However, based upon the available information, the definitive root cause is unknown.Labeling review: the current senomark ultracor breast tissue marker instructions for use (ifu) state: general information and device description: -the marker contains a resorbable polyglycolic acid (pga) pad with a wireform that includes an interwoven polyvinyl alcohol (pva) polymer for permanent ultrasound enhancement.The pga pad is essentially resorbed in approximately 12 weeks.Please note the pva polymer is not resorbed.Contraindications: -patients with a known hypersensitivity to the materials listed in the device description may suffer an allergic reaction to this implant.Warnings: -do not use in the presence of infection.-this device has been designed for single use only.Reuse of this device bears the risk of cross-patient contamination, as medical devices with long and small lumina, joints, and/or crevices between components are difficult or impossible to clean.The residue of biological material can promote the contamination of the device with pyrogens or microorganisms which may lead to infectious complications.Precautions: this product should only be used by a physician who is completely familiar with the indications, contraindications, limitations, typical findings and possible side effects of breast tissue marker placement.Potential complications: -complications may occur at any time during or after the procedure.Potential complications of breast tissue marker placement may include, but are not limited to hematoma, hemorrhage, infection, adjacent tissue injury and pain.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that post breast tissue marker placement, the patient allegedly may have a hematoma and is experiencing itching, swelling, and warmth at the injection site.The physician was advised and started the patient on antibiotics.

Brand Name
SENOMARK ULTRACOR MARKER
Common Device Name
BREAST TISSUE MARKER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6913887
Report Number2020394-2017-01274
Device Sequence Number13805022
Product Code NEU
UDI-Device Identifier00801741032394
UDI-Public(01)00801741032394
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K050090
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model NumberSMUC10H
Device Catalogue NumberSMUC10H
Device Lot NumberVTBQ00110
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2017
Initial Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight76